Need urgent help please!

Hi there,

My blood test for B12 is showing something like 18.3 pmol/L. It should be somewhere between (25-165 pmol/L) according to report.

MY GP prescribed B12 tablets but as soon as I took one it threw me in hell... dizziness, shortness of breath, constipation, agitation was on peak. I dare to take another at evening but same response at night as I was full of symptoms the whole night.

Now doctor is asking to go for injections but I am afraid from side effects as in WD I can not take anything out of the routine.

I know my B12 is low but the question is...

is it too much low?

anyone else has this kinda low B12?

any experience of B12 injections and reactions?

Is this because of benzo?

Please urgent help is highly appreciated.

Thanks

Nasir

8 Replies

oldestnewest
  • Are you in the UK nasiriftekhar?

    From the ranges you quote your B12 level is low.

    Was anything said about your Folate level?

    Your reaction to the B12 tablet suggests you don't have an absorption problem and it is not uncommon for some symptoms to appear to get worse before they get better.

    I do not understand your reference to "Benzo" Is that a drug you are taking?

    I'm not medically trained but hopefully there are others on here who may be able to give you good advice

  • Thanks to reply,

    I am from Pakistan. No body talked about folate level to me in any hospital...

    benzo = xanax (I was using since last 7 years 1 0.5mg tablet at bed time). I quit it 3 before 3 months this can be a reason behind b12 deficiency!.

    I am going through withdrawal symptoms of this shitty tablet these days. I am afraid of injection as every medicine hits back.

  • It may well be that the benzo xanax caused the depletion in your B12 level but as you haven't taken any for three months are you now completely finished with the withdrawal symptoms?

    Symptoms of B12 deficiency tend to develop slowly and may not be recognised immediately. As the condition worsens, common symptoms include:

    Weakness and fatigue

    Light-headedness and dizziness

    Palpitations and rapid heartbeat

    Shortness of breath

    A sore tongue that has a red, beefy appearance

    Nausea or poor appetite

    Weight loss

    Diarrhoea

    Yellowish tinge to the skin and eyes

  • Just want to know one thing!!! does this kinda low level can become life threatening coz if I can somehow survive with this low level then I will start eating some beef lever to cover it tho my symptoms are too much.

  • are you symptomatic of B12 deficiency?

    pernicious-anaemia-society....

    sounds as if you probably are symptomatic and if you have neurological symptoms then some urgent action is needed.

    B12 deficiency is a life threatening condition and if you have neurological problems there is a risk that permanent damage is done if treatment doesn't start early enought

    Do you know exactly what was in the tablets you took - just B12 and if so what form? and what dosage? May be that you reacted to something in the tablet that wasn't the B12.

    Are you vegetarian?

    Do you have a friend you can take with you when you go to see the doctor that can help you with putting your message across and expressing your concerns but also help you understand what the doctor might be saying about your condition and treatment options?

  • Yes I am symptomatic, I have most of the symptoms of b12 def.

    I took methycobolmin 500 tab.

    I eat beaf mutton fish and chicken but not often as it gives me anal fisher.

    Don't have such friend who can go to doc with me.

  • some people do react badly to methyl so it may be worth trying some hydroxo or cyano-cobalamin tablets instead. As with many things B12 its not quite clear why someone can react in this way though there is at least one genetic variant that has problems with methyl B12 because for them it sendsthe processes that reset the neurotransmitters into overdrive.

    Definitely worth checking that the injection isn't methyl-cobalamin.

    Please do try talking things through with your doctor. You have a problem absorbing B12 from your diet and this is making you very ill. Left untreated it will kill you but it is a slow and very unpleasant death - both for you and those around you - as your nervous system breaks down or you start suffering strokes. Injections are the quickest way of getting B12 in to your blood which can then take it to your cells. Very high dose oral can work but is much less efficient.

  • Thanks dear. Yes I agree what you said. Will try to go for a shot tomorrow.

You may also like...